Post

Dealing With A Vestibular Disorder Like Meniere's Disease

Hi Guys,
Read your story and I know how you feel. I have suffered from hearing loss for over 25 years and 3 Years ago I started suffering from Vertigo, Nausea, sudden falls and Vomiting lasting a couple of hours at a time. I went to a GP up the road but he thought I had a virus and sent me home with some tablets called Stemitel and told it would go away in a couple of days. A couple of days later it got worse the attacks were lasting all day long and everyday of the first week. I trudged back to the GP and he just shook his head and said I don't know?

I asked him to send me to my ENT Specialist which he did a month later I saw the ENT he also said that it was a Virus of the inner ear and put me on Tablets called Serc and told me that it would go away in about a week or two. One week later the Attacks were so bad I could not walk in my one bed unit. My partner called the Ambulance one morning she found me on the floor after spending two days in the Accident & Emergency Dept. the released me with a virus. By now I was getting pretty sick of it and two days later I found myself back in hospital again this time they did CT Scans, MRI & MRA which came back fine. They told me that they could not find anything at all and go home.

After 6 months had gone by and now I was not working my boss sacked me for taking too much sick leave I met a GP one day in a shopping centre that believed that I had Meniere's Disease. So I went to see him a couple of days later in his office and he recommended me to join Meniere's Australia and I did. And after dealing with constant Vertigo, Nausea, Sudden Falls & Vomiting for 12 months I finally found a specialist that dealt with Menieres's Disease and Vestibular Disorders at RPA Hospital. After one Visit to his office he said that he thought that it was not Meniere's Disease but I had lost 1/2 of the Balance in my right ear and this was the cause of my Vertigo, Nausea, Balance Loss & Vomiting. So off I went to get a balance Test and he was correct I had lost half my balance in my right ear and this is what was causing my problems.

He offered me a way to stop the symptoms that I suffered from every day by injection a drug called Gentamician into the Ear Drum I had a series of 3 injections and now I have no more symptoms apart from dealing with no balance in the right ear at all. I think that this was a small price to pay for something that stopped my life at the age of 35 Years Old.

Over the past year and a half since the last injection I have had allot of help from all sorts of professionals like Physiotherapists, Yoga, Tai Chi, Bowen Therapy, Neuro Physiotherapists. I have gotten my self to a point now that I can play Tennis, Golf and I am now working on getting back on the Motorbike. I was told that I proberly would never do these things again or even drive a car.

I just want everyone to know that there can be a life after Meniere's Disease or dealing with it but also remember that there are no magical fixes that fixes this disease in a couple of weeks. It takes a long time!!!!

I have now turned my life around and now I am helping others with Hearing Loss, Meniere's Disease and Vestibular Disorders with setting up a Support Group in Sydney, Australia.
sharpebradley sharpebradley 36-40 3 Responses Nov 15, 2010

Your Response

Cancel

I think you have really helped yourself, it is wonderful. I am 59 diagnosed with menaire's about 4years ago. It is scary but reading your story gave me hope.<br />
Thank you,<br />
Pam

It was great to hear your positive story as I am feeling quite depressed lately about my deterioration from Menieres these past 35 years (28 when it started). I continue to search for cures and answers to help my symptoms. My tinnitus has been constant, hearing loss, vertigo/violent vomitting attacks & plain exhaustion that goes with it. All the best for better health!

I am happy for your success with the injections. I had 8 in each ear and still looking for other avenues. On meds now that work great but unfortunatly one is an oral steroid with very serious side effects. It is nice to hear your story because hope is all some suffering from this have.I hope for your continued health and possitive story's help to strengthen others that are still struggling.